Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS Lubbock, TX

May 26, 2001Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2001, 6:34 PM CDT for Lynn County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2001, 6:34 PM CDT (23:34 UTC)
Expired
May 26, 2001, 7:15 PM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:30 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 26, 3:29 PM CDT, 3 hours 5 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT SAT MAY 26 2001

...CORRECTED TEMPERATURES IN PRELIM NUMBERS BELOW...

SFC OBS INDICATING MOISTURE AXIS FROM AMA-CDS-ABI WITH LAPS
INDICATING CAPE VALUES OF 2000-3500 J/KG IN THIS AREA. SOME CU
GOING UP IN THE AXIS...ESPECIALLY W/SW OF AMA WHERE LAPS INDICATES
WEAKER CAP. MEANWHILE DRYLINE IS STILL VERY FAR TO THE WEST NEAR A
ROW-LVS LINE WITH LINE OF CU/TSRA GOING UP ON IT. GIVEN THIS SET UP
WOULD LOOK FOR TSRA TO DEVELOP OR ADVECT INTO WRN ZONES SIMILAR TO
LATEST RUC RUN THEN SPREAD SOUTHEASTWARD. ACTIVITY SHOULD CONTINUE
AFTER SUNSET AS IT MOVES INTO INCREASING LLJ. CHC POPS FOR NOW
PENDING RADAR/SATELLITE/SFC OB EVALUATION CLOSER TO ZONE ISSUANCE.

WOULD LIKELY HAVE A MESOSCALE BOUNDARY OR TWO IN THE AREA TOMORROW.
HOWEVER...MIDLEVEL TEMPS WILL CONTINUE TO INCREASE WITH MODELS
SUGGESTING 14-16C RANGE. PROGGED SOUNDINGS ALSO DEPICTING
INCREASING CAP. THUS THINK CONVECTION WILL BE SEVERELY LIMITED
TOMORROW AFTN/EVE. EXCEPTION WOULD BE NERN ZONES WHERE CAP WILL BE
WEAKER AND WHERE AREA WILL BE CLOSER TO SOUTHWARD MOVING SYNOPTIC
SCALE FRONTAL BOUNDARY. ETA/AVN BOTH BRING THIS BOUNDARY INTO THE FA
MEMORIAL DAY. HOWEVER CAP IS THE BIG LIMITING FACTOR. WILL PROBABLY
TAKE A WHILE TO BREAK CAP...IF AT ALL...AND WILL LIMIT POP WORDING TO
FIFTH PERIOD ATTM.

BOUNDARIES REMAIN IN AREA THROUGH MIDWEEK WITH WEAKENING CAP. WILL
THUS KEEP SLIGHT CHC WORDING GOING.

FRIONA       60/92/60/87 3111
TULIA        60/92/60/87 3111
BROWNFIELD   62/93/65/93 3111
LUBBOCK      62/93/65/93 3111
CHILDRESS    64/90/65/85 4221
ASPERMONT    67/93/67/93 4111

.LUB...NONE.

BARRITT

In the hours before

Special weather statement, May 26, 5:45 PM CDT, 49 minutes before
TXZ022>026-028>032-034>038-040>044-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING COUNTIES UNTIL 1000 PM CDT SATURDAY EVENING...

KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...SWISHER...LYNN...
LUBBOCK...HOCKLEY...MOTLEY...GARZA...CASTRO...STONEWALL...TERRY...
KENT...COTTLE...BRISCOE...DICKENS AND LAMB...

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMEKNTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:19 PM CDTSevere Thunderstorm WarningLUBSwisher41 min
May 26, 5:40 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry50 min
May 26, 6:01 PM CDTTornado WarningLUBHockley29 min
May 26, 6:12 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley33 min
May 26, 6:17 PM CDTSevere Thunderstorm WarningLUBDickens58 min
May 26, 6:58 PM CDTSevere Thunderstorm WarningLUBGarza62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.